MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCFH
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A manufacturing record evaluation was performed for the finished device 30090961m number, and no internal actions related to the reported complaint condition were identified.The biosense webster inc.Product analysis lab received the device for evaluation on 5/3/2019.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and a pacing problem affected emergency pacing.It was initially reported that they were unable to pace.There were no patient consequences reported.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The pacing issue described was assessed as not reportable.The catheter would need to be replaced since it was not able to pace for stimulation.There would be no risk to the patient.Additional information was received on april 8, 2019 on the event.The pacing leads were connected to the primary pacing port.The ep4 pacing stimulator was being used during the procedure.There was no unwanted pacing being delivered.The pacing problem affected both routine and emergency pacing.There was no patient consequence reported.Based on the additional information stating that the pacing problem also affected emergency pacing, this pacing issue has been re-assessed to mdr reportable.The awareness date is april 8, 2019.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent a procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and a pacing problem affected emergency pacing.It was initially reported that they were unable to pace.There were no patient consequences reported.Additional information was received on april 8, 2019 on the event.The pacing leads were connected to the primary pacing port.The ep4 pacing stimulator was being used during the procedure.There was no unwanted pacing being delivered.The pacing problem affected both routine and emergency pacing.There was no patient consequence reported.The device was visually inspected and it was found in good conditions.Then, an electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Then, an irrigation test was performed and it was found within specifications, the catheter was irrigating correctly, no irrigation issues were observed.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The customer complaint cannot be confirmed.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8584144
Report Number2029046-2019-03069
Device Sequence Number16734058
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Catalogue NumberNI75TCFH
Device Lot Number30090961M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1